Tags

Type your tag names separated by a space and hit enter

Drug-induced acne.
Clin Dermatol. 2017 Mar - Apr; 35(2):156-162.CD

Abstract

A variety of drugs may provoke acne, with drug-induced acne (DIA) often having some specific clinical and histopathologic features. DIA is characterized by a medical history of drug intake, sudden onset, and an unusual age of onset, with a monomorphous eruption of inflammatory papules or papulopustules. The location of the acne lesions is beyond the seborrheic zone. Corticosteroids, anabolic steroids, testosterone, halogens, isoniazid, lithium, and some new anticancer agents are drugs with undoubted causal relationship to acne. The diagnosis of DIA is made by a detailed history with a record of drug onset, dosage regimen and therapy duration, absence of additional triggering factors, and clinical relationship between the introduction of the drug and the onset of an acne-like eruption. In all cases, the withdrawal of the drug should be followed by lessening of the acne lesions.

Authors+Show Affiliations

Department of Dermatology and Venereology, Medical University, Sofia, Bulgaria. Electronic address: janaderm@abv.bg.Department of Dermatology and Venereology, Tokuda Hospital, Sofia, Bulgaria.

Pub Type(s)

Journal Article

Language

eng

PubMed ID

28274352

Citation

Kazandjieva, Jana, and Nikolay Tsankov. "Drug-induced Acne." Clinics in Dermatology, vol. 35, no. 2, 2017, pp. 156-162.
Kazandjieva J, Tsankov N. Drug-induced acne. Clin Dermatol. 2017;35(2):156-162.
Kazandjieva, J., & Tsankov, N. (2017). Drug-induced acne. Clinics in Dermatology, 35(2), 156-162. https://doi.org/10.1016/j.clindermatol.2016.10.007
Kazandjieva J, Tsankov N. Drug-induced Acne. Clin Dermatol. 2017 Mar - Apr;35(2):156-162. PubMed PMID: 28274352.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Drug-induced acne. AU - Kazandjieva,Jana, AU - Tsankov,Nikolay, Y1 - 2016/10/27/ PY - 2017/3/10/entrez PY - 2017/3/10/pubmed PY - 2017/11/29/medline SP - 156 EP - 162 JF - Clinics in dermatology JO - Clin Dermatol VL - 35 IS - 2 N2 - A variety of drugs may provoke acne, with drug-induced acne (DIA) often having some specific clinical and histopathologic features. DIA is characterized by a medical history of drug intake, sudden onset, and an unusual age of onset, with a monomorphous eruption of inflammatory papules or papulopustules. The location of the acne lesions is beyond the seborrheic zone. Corticosteroids, anabolic steroids, testosterone, halogens, isoniazid, lithium, and some new anticancer agents are drugs with undoubted causal relationship to acne. The diagnosis of DIA is made by a detailed history with a record of drug onset, dosage regimen and therapy duration, absence of additional triggering factors, and clinical relationship between the introduction of the drug and the onset of an acne-like eruption. In all cases, the withdrawal of the drug should be followed by lessening of the acne lesions. SN - 1879-1131 UR - https://www.unboundmedicine.com/medline/citation/28274352/Drug_induced_acne_ L2 - https://linkinghub.elsevier.com/retrieve/pii/S0738-081X(16)30268-1 DB - PRIME DP - Unbound Medicine ER -